Alert archive / Louisiana / Special Marine Warnings in 2021
Special Marine Warning 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special marine warning at Apr 10, 2021, 6:51 AM CDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 6:51 AM CDT (11:51 UTC)
- Expired
- Apr 10, 2021, 7:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Lake Charles radar (KLCH), 158 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2773 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.7
The text
As transmitted.
340
WHUS54 KLCH 101151
SMWLCH
GMZ435-452-455-101245-
/O.NEW.KLCH.MA.W.0021.210410T1151Z-210410T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Lake Charles LA
651 AM CDT Sat Apr 10 2021
The National Weather Service in Lake Charles has issued a
* Special Marine Warning for...
Coastal waters from Intracoastal City to Cameron LA out 20 NM...
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM...
Vermilion Bay...
* Until 745 AM CDT.
* At 651 AM CDT, strong thunderstorms were located along a line
extending from near Lower Atchafalaya River to 6 nm north of Eugene
Island 24 to East Cameron 23, moving south at 35 knots.
HAZARD...Wind gusts 34 knots or greater and small hail.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
South Marsh Island 239, South Marsh Island 217, Eugene Island 105,
Eugene Island 24, Eugene Island 100, South Marsh Island 236, Eugene
Island 28, Eugene Island 107, Vermilion 78, East Cameron 71,
Vermilion 31, Vermilion 51, East Cameron 33, Vermilion 39, Eugene
Island 63, Vermilion 38, Eugene Island 42, South Marsh Island 249,
Eugene Island 57 and South Marsh Island 268.
LAT...LON 2931 9134 2924 9126 2895 9126 2940 9312
2965 9294 2953 9232 2961 9200 2958 9203
2948 9182 2948 9178 2957 9170 2963 9186
2955 9152 2952 9155 2962 9140 2952 9143
2937 9124
TIME...MOT...LOC 1151Z 353DEG 33KT 2947 9126 2946 9181 2953 9277
HAIL...<.75IN
WIND...>34KTS
$$
24What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Apr 10, 6:04 AM CDT, 47 minutes earlier.
Area forecast discussion, Apr 10, 6:04 AM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 604 AM CDT Sat Apr 10 2021 .UPDATE... After coordination with SPC, Tornado Watch #87 was canceled an hour early. Strong to possibly low end severe storms will continue along a boundary dropping swd through the coastal parishes next hour or so...however mesoanalysis shows the threat for tornadic storms has diminished as the storms move into an area of less low-level helicity. Update already issued. 25 && .PREV DISCUSSION... /issued 350 AM CDT Sat Apr 10 2021/ DISCUSSION... An active morning is ongoing as expected with local 88Ds showing the primary round of strong/severe storms just about out of the forecast area. However widely scattered showers/storms associated with the cntl CONUS trof/pre-frontal sfc trof are now beginning to pop up over the nwrn zones and upstream. Sfc analysis shows weak low pressure over the TX Piney Woods with the cold front extending swwd into the Hill Country. Behind the front, a brisk nrly flow is noted with dewpoints down into the 40s...meanwhile over our forecast area, temps are ranging from the 60s in rain-cooled air over the nrn zones to the lower/mid 70s over the majority of the area. Convection will remain possible through the remainder of the overnight across the forecast area before the front sweeps through during the day and shuts off all the precip. Meanwhile, some of the fog guidance is hinting at patchy fog mainly near the coast through mid-morning. Skies will gradually clear with the arrival of drier air through the column. Where CAA can get started earlier, temps are progged to max out in the upper 70s (around climo for the date)...while further south, highs in the lower 80s are expected. A seasonal (or slightly cooler than normal) night looks on tap as the 40s dewpoint airmass filters over the area, with wakeup temps for Sunday expected to run from the upper 40s to mid 50s (slightly warmer near the coast). With a wrly flow in place aloft, dry conditions will persist through Sunday. Temps are progged to begin warming with highs again creeping into the mid 80s across the nwrn zones. Slim rain chances return to the forecast, primarily over Acadiana for Monday afternoon as the old frontal boundary begins to lift back nwrd and wash out. Meanwhile, our next shortwave digging through the swrn CONUS will allow deepening moisture to increase while also pushing our next frontal boundary quickly through the forecast area for Tuesday before stalling over the nrn Gulf. The presence of continued abundant moisture behind the front and a series of disturbances traversing the wrly flow aloft will lead to mainly small rain chances through the remainder of the forecast period. MARINE... Beyond today, no headlines are anticipated on the coastal waters through the period. && .PRELIMINARY POINT TEMPS/POPS... AEX 78 49 80 56 / 10 0 0 0 LCH 83 54 82 61 / 10 0 0 0 LFT 82 53 80 59 / 30 0 0 0 BPT 83 53 81 61 / 10 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...04
Hazardous weather outlook, Apr 10, 6:07 AM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 607 AM CDT Sat Apr 10 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-111100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 607 AM CDT Sat Apr 10 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Strong to possibly severe storms will continue to be possibly through mid-morning over the coastal parishes of southwest Louisiana, as well as lower Acadiana...the main hazards with these storms will be large hail. The approach and passage of a cold front later this morning and afternoon will usher in drier conditions for the rest of the day and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-111100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 607 AM CDT Sat Apr 10 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Strong thunderstorms ahead of an approaching cold front will be possible on the coastal waters through the early afternoon. The main hazards will be locally higher winds and seas, as well as dangerous cloud to water lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
In the hours before
Special weather statement, Apr 10, 12:52 AM CDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1252 AM CDT Sat Apr 10 2021
LAZ027-TXZ260-100630-
Vernon LA-Northern Newton TX-
1252 AM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH IN WEST CENTRAL
LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL 130 AM CDT...
At 1252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Many to 6 miles southwest of
Hornbeck to near Mayflower. Movement was east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Leesville, Rosepine, Anacoco, Toledo Bend Dam, Fort Polk, Slagle,
Burkeville, New Llano, Hornbeck, Hutton, Burr Ferry, Mayflower,
Kurthwood, Simpson, Wiergate, Evans and Pickering.
A Tornado Watch remains in effect until 700 AM CDT for central
Louisiana.
LAT...LON 3132 9288 3106 9296 3086 9348 3088 9354
3087 9355 3111 9387 3117 9373 3117 9358
3120 9355 3124 9356 3128 9351 3128 9344
3136 9339 3137 9303
TIME...MOT...LOC 0552Z 292DEG 39KT 3155 9334 3124 9346 3110 9382
24Special weather statement, Apr 10, 4:58 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
458 AM CDT Sat Apr 10 2021
LAZ043>045-052>055-074-101100-
Lower St. Martin LA-Acadia LA-Iberia LA-Lafayette LA-Vermilion LA-
Upper St. Martin LA-St. Mary LA-East Cameron LA-
458 AM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...EASTERN CAMERON...
LAFAYETTE...NORTHWESTERN ST. MARY...SOUTH CENTRAL ACADIA...VERMILION
AND ST. MARTIN PARISHES UNTIL 600 AM CDT...
At 458 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Grosse Tete to Cade to near
Lacassine National Wildlife Refuge. Movement was east at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lafayette, New Iberia, Abbeville, Catahoula, Scott, Breaux Bridge,
Franklin, St. Martinville, Jeanerette, Kaplan, Lake Arthur, Gueydan,
Rockefeller Wildlife Range, Forked Island, Intracoastal City,
Lacassine National Wildlife Refuge, Avery Island, Cypremort Point,
Pecan Island and Klondike.
A Tornado Watch remains in effect until 700 AM CDT for south central,
central and southwestern Louisiana.
LAT...LON 2993 9123 2972 9162 2975 9160 2970 9186
2982 9182 2983 9197 2972 9215 2973 9215
2976 9213 2975 9221 2966 9213 2962 9274
2970 9293 3001 9294 3019 9217 3043 9164
3026 9159 3023 9147 3011 9147 3004 9122
TIME...MOT...LOC 0958Z 279DEG 27KT 3031 9141 3007 9188 2994 9285
24Special weather statement, Apr 10, 5:00 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
500 AM CDT Sat Apr 10 2021
LAZ030-041-042-073-074-TXZ216-101100-
Calcasieu LA-West Cameron LA-Jefferson Davis LA-Beauregard LA-
East Cameron LA-Orange TX-
500 AM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMERON...
NORTHWESTERN JEFFERSON DAVIS...SOUTH CENTRAL BEAUREGARD...CALCASIEU
PARISHES IN SOUTHWESTERN LOUISIANA AND EAST CENTRAL ORANGE COUNTIES
UNTIL 600 AM CDT...
At 500 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Topsy to 6 miles southeast of Vinton.
Movement was east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lake Charles, Sulphur, Orange, Westlake, West Orange, Vinton, Iowa,
Fenton, Grand Lake, Moss Bluff, Lake Charles Regional Airport, De
Quincy, Topsy, Toomey, Lebleu Settlement, Gillis, Edgerly, Sweet
Lake, Carlyss and Buller.
A Tornado Watch remains in effect until 700 AM CDT for southwestern
Louisiana.
LAT...LON 2997 9327 3002 9327 3005 9329 3005 9333
2999 9334 3009 9376 3044 9347 3044 9313
3042 9313 3043 9277 2994 9315
TIME...MOT...LOC 1000Z 277DEG 33KT 3039 9315 3011 9354
24Local storm report, Apr 10, 6:02 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM HAIL 3 E GRAND LAKE 30.03N 93.23W
04/10/2021 M1.25 INCH CAMERON LA PUBLIC
HALF DOLLAR SIZE HAIL REPORTED ON CAL-CAM ROAD.
&&
MOGGEDLocal storm report, Apr 10, 6:05 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM HAIL 3 ENE GRAND LAKE 30.05N 93.22W
04/10/2021 E0.88 INCH CAMERON LA NWS EMPLOYEE
NICKEL SIZE HAIL REPORT FROM CAL-CAM RD.
&&
MOGGEDSpecial weather statement, Apr 10, 6:05 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
605 AM CDT Sat Apr 10 2021
LAZ045-052>055-074-101145-
Lower St. Martin LA-Iberia LA-Vermilion LA-Upper St. Martin LA-
St. Mary LA-East Cameron LA-
605 AM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...EASTERN CAMERON...ST.
MARY...VERMILION AND SOUTHERN ST. MARTIN PARISHES UNTIL 645 AM CDT...
At 604 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Charenton to 6 miles
south of Avery Island to 9 miles northeast of Rockefeller Wildlife
Range. Movement was east at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
New Iberia, Morgan City, Abbeville, Franklin, Patterson, Jeanerette,
Berwick, Kaplan, Rockefeller Wildlife Range, Forked Island, Burns
Point, Belle River, Intracoastal City, Bayou Vista, Cypremort Point,
Pecan Island, Stephensville, Avery Island, Freshwater City and
Baldwin.
LAT...LON 2951 9135 2952 9155 2964 9157 2958 9176
2975 9160 2976 9162 2975 9162 2970 9186
2949 9177 2949 9185 2962 9202 2961 9205
2952 9198 2959 9267 2966 9284 2999 9287
3010 9139 3004 9122 2963 9108
TIME...MOT...LOC 1104Z 285DEG 41KT 2997 9140 2981 9191 2975 9263
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:08 PM CDT | Special Weather Statement | LCH | Rapides | 82 min |
| Apr 9, 9:24 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 81 min |
| Apr 10, 12:28 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 47 min |
| Apr 10, 12:52 AM CDT | Special Weather Statement | LCH | Vernon | 38 min |
| Apr 10, 12:53 AM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 22 min |
| Apr 10, 1:10 AM CDT | Tornado Warning | LCH | Avoyelles | 35 min |
| Apr 10, 1:13 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 47 min |
| Apr 10, 1:22 AM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 23 min |
| Apr 10, 1:34 AM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 41 min |
| Apr 10, 1:40 AM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 18 min |
| Apr 10, 1:42 AM CDT | Tornado Warning | LCH | Saint Landry | 33 min |
| Apr 10, 2:11 AM CDT | Tornado Warning | LCH | Saint Landry | 34 min |
| Apr 10, 4:11 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 49 min |
| Apr 10, 4:58 AM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin, Vermilion | 62 min |
| Apr 10, 5:00 AM CDT | Special Weather Statement | LCH | Calcasieu | 60 min |
| Apr 10, 6:01 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 29 min |
| Apr 10, 6:05 AM CDT | Special Weather Statement | LCH | Iberia, St. Mary, Vermilion | 40 min |
| Apr 10, 6:55 AM CDT | Special Weather Statement | LCH | Vermilion | 50 min |
| Apr 10, 10:44 AM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 31 min |
| Apr 10, 11:14 AM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 12 min |
| Apr 10, 11:56 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 3 hr |
| Apr 10, 12:55 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 15 min |
| Apr 10, 3:34 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 41 min |
Nearby
Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.